Alert archive / Kansas / Wind Advisories in 2026
Wind Advisory 6, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Mar 27, 2026, 1:12 AM CDT for 26 counties in Kansas. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2026, 1:12 AM CDT (06:12 UTC)
- Expired
- Mar 27, 2026, 9:01 AM CDT
- In force
- 8 hr
- Issued by
- NWS Wichita, KS
All 26 counties
Allen County, KS, Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Labette County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Montgomery County, KS, Neosho County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS
The radar
The Wichita radar (KICT), 45 km from the middle of the area, began a volume at 06:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 6.2 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1666 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 617 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted.
031 WWUS73 KICT 270612 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 112 AM CDT Fri Mar 27 2026 KSZ032-033-047>053-067>072-082-083-091>096-098>100-271500- /O.NEW.KICT.WI.Y.0006.260327T0612Z-260327T1500Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Chase-Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick- Harper-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery- Labette- Including the cities of Cottonwood Falls, Park City, Wilson, Longton, Coffeyville, Madison, Harper, Augusta, Bel Aire, Sterling, Yates Center, Sylvan Grove, Fredonia, Anthony, El Dorado, Howard, Chanute, Andover, Ellsworth, Cedar Vale, Kingman, Hillsboro, Sedan, Peabody, Moline, Salina, Hutchinson, Independence, Derby, Strong City, Neodesha, Parsons, McPherson, Haysville, Lincoln, Valley Center, Winfield, Attica, Wichita, Grenola, Rose Hill, Newton, Arkansas City, Great Bend, Iola, Eureka, Wellington, Marion, Humboldt, Russell, and Lyons 112 AM CDT Fri Mar 27 2026 ...WIND ADVISORY IN EFFECT UNTIL 10 AM CDT THIS MORNING... * WHAT...North winds 25 to 35 mph with gusts up to 45 mph. * WHERE...Portions of Central, South Central, and Southeast Kansas. * WHEN...Until 10 AM CDT this morning. * IMPACTS...Gusty winds will blow around unsecured objects. Small tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Kleinsasser
1 follow-up statement
211 WWUS73 KICT 271401 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 901 AM CDT Fri Mar 27 2026 KSZ032-033-047>053-067>072-082-083-091>096-098>100-271515- /O.CAN.KICT.WI.Y.0006.000000T0000Z-260327T1500Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Chase-Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick- Harper-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery- Labette- Including the cities of Rose Hill, Hutchinson, Andover, Neodesha, Russell, Marion, Longton, Chanute, Augusta, Winfield, Humboldt, Strong City, Bel Aire, Independence, Sylvan Grove, Derby, Iola, Moline, Arkansas City, Sedan, Hillsboro, Fredonia, Newton, Anthony, Valley Center, Great Bend, Wellington, El Dorado, Lyons, Haysville, Peabody, Salina, Yates Center, Wichita, Eureka, Ellsworth, Coffeyville, Madison, Sterling, Wilson, McPherson, Lincoln, Parsons, Kingman, Grenola, Attica, Howard, Park City, Cottonwood Falls, Harper, and Cedar Vale 901 AM CDT Fri Mar 27 2026 ...WIND ADVISORY IS CANCELLED... The threat has ended. $$ Jakub
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Mar 27, 12:21 AM CDT, 51 minutes earlier. Its key messages:
- Wind Advisory is in effect through Friday morning with northerly winds around 30 mph and gusts up to 45 mph.
- Isolated to scattered showers and storms possible in southern KS tonight into early Friday morning.
- Cooler temperatures are forecast for Friday and Saturday with warmer temperatures returning Sunday through Tuesday.
Area forecast discussion, Mar 27, 12:21 AM CDT, 51 minutes before
Area Forecast Discussion National Weather Service Wichita KS 1221 AM CDT Fri Mar 27 2026 .KEY MESSAGES... - Wind Advisory is in effect through Friday morning with northerly winds around 30 mph and gusts up to 45 mph. - Isolated to scattered showers and storms possible in southern KS tonight into early Friday morning. - Cooler temperatures are forecast for Friday and Saturday with warmer temperatures returning Sunday through Tuesday. && .DISCUSSION... Issued at 321 PM CDT Thu Mar 26 2026 Current water vapor imagery and RAP analysis show mostly zonal flow aloft over the Plains with an upper shortwave trough moving into the Central Rockies. At the surface, low pressure is situated over western Kansas with a cold front extending through northern KS into the Middle Mississippi and into the southern Great Lakes area. In our area, temperatures range from the 80s in central KS to the 90s in southern KS. Southerly winds have increased to 30 mph with gusts up to 45 mph in parts of south-central and southeast KS due to the mixing with the 850mb LLJ. As the cold front continues to push south this afternoon, windy conditions are expected in central KS as northerly winds pick up with speeds around 30 mph and gusts around 45 mph. These increased winds will continue through the evening into early Friday morning. Given these windy conditions, a Wind Advisory is in effect for this afternoon through Friday morning. As we move into tonight and early Friday morning, there is a chance for showers and storms mainly along and behind the cold front in parts of south-central and southeast KS as the aforementioned shortwave trough will move into the Central Plains. Confidence is low for storms given the expected CAP, though given the steep mid- level lapse rates and instability, a few isolated strong storms cannot be ruled out with better chances remaining northeast of the area. PWATs are progged to be greater than 1.25" which is near the maximum for this time of year, leading to the possibility of a quick downpour for any shower or storm that develops. As we continue into Friday afternoon, breezy northerly winds will continue with gusts up to 30 mph. A surface high will move into the area with slightly below normal temperatures forecast. High temperatures are forecast to be in the upper 50s, which is about 5 degrees cooler for this time of year. The surface high will shift east by Saturday morning with a low developing over the High Plains. This will increase the pressure gradient in the Central Plains leading to breezy southerly winds on Saturday and again on Sunday. The cooler temperatures will continue into Saturday with highs rising into the lower 60s on Saturday afternoon. As the upper ridge builds back into the area by Sunday, thickness will increase and warmer temperatures will return. Highs are forecast to range from the mid 80s in central KS to the upper 70s in southeast KS. This warming trend will persist through Tuesday with mid to upper 80s expected on Monday and Tuesday. && .AVIATION /06Z TAFS THROUGH 06Z SATURDAY/... Issued at 1218 AM CDT Fri Mar 27 2026 Thunderstorms will remain possible for HUT-ICT-CNU through about 09-11z (threat hanging on longest for CNU), as a deep frontal zone progresses south through Mid-America. The strongest activity will be capable of periodic lightning, brief heavy rain, and perhaps very small hail. Otherwise, gusty north-northeast winds will persist through Friday morning, gradually weakening as we head the Friday afternoon and early evening. && .FIRE WEATHER... Issued at 321 PM CDT Thu Mar 26 2026 Anomalously hot temperatures along with windy conditions will lead to extreme fire danger this afternoon into the evening. A cold front has started pushing through central Kansas, shifting strong winds to northerly. In south-central and southeast Kansas, strong southerly winds will shift to northerly late this evening as the cold front continues to push through the area. Very High fire danger will continue to be a concern for much of the area on Friday through Tuesday each afternoon. Post-frontal northerly winds and drier air will be the primary driver on Friday while breezy south to southwest winds return on Saturday through Tuesday. Temperatures will once again warm above normal on Sunday through Tuesday. && .ICT WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 7 AM CDT this morning for KSZ032-033- 047>051-067. Wind Advisory until 10 AM CDT this morning for KSZ052-053- 068>070-082-083-091>094-098. && DISCUSSION...GC AVIATION...ADK FIRE WEATHER...GC
Hazardous weather outlook, Mar 27, 12:25 AM CDT, 47 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 1225 AM CDT Fri Mar 27 2026 KSZ032-033-047>053-067>072-082-083-091>096-098>100-280530- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 1225 AM CDT Fri Mar 27 2026 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight Scattered to numerous showers and thunderstorms will impact locations generally along and south of Highway 50 overnight. The strongest activity will be capable of small hail and brief heavy rain. Severe weather is not expected. Gusty north winds will continue through the overnight hours across the region, with sustained speeds up to 30 mph and gusts up to 45 mph. Please refer to the latest Wind Advisory for additional details. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Gusty north winds will continue through about midday Friday, gradually weakening by early Friday evening. Very high fire danger will return to much of the area Friday through Tuesday during the afternoon hours. Low storm chances will be possible Monday night through Wednesday, but severe weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && For a graphical version of this information, see our webpage at: https://www.weather.gov/erh/ghwo?wfo=ict
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 1:17 AM CDT | Fire Weather Watch | ICT | Barton, Chase, Ellsworth, Harvey, Kingman, Lincoln and 6 more | 9 hr |
| Mar 27, 9:50 AM CDT | Red Flag Warning | ICT | Barton, Chase, Ellsworth, Harvey, Kingman, Lincoln and 6 more | 36 hr |
| Mar 27, 11:19 AM CDT | Wind Advisory | ICT | Barton, Ellsworth, Lincoln, McPherson, Rice, Russell and 1 more | 32 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.